Share Facebook


01-20-2017, 07:06 PM   #1
jecoll
 
jecoll's Avatar
 
Join Date: May 2009
Location: Massachusetts
Fish Oil Warning

Hey all,

It's been a while since I posted in here, but I just wanted to pop in for a quick warning to you all.

We all hear about the great benefits of fish oil and omega-3's - and I'm definitely not refuting that. But I just want to reiterate one of the real side effects of it: intestinal bleeding.

I was feeling almost 100% on Monday - I started taking it Tuesday morning - started feeling worse on Wed and Thurs - and I was pooping blood by Friday.

Granted, the kind I was taking was 1600mg/dose, and because I was taking it in the liquid, not pill, form, I was probably even taking more than that. But it's fish oil, I thought, what can go wrong? Turns out quite a bit.

I stopped taking it today, and I THINK I'm starting to feel better. So just a little warning. Especially if you're first starting it. Start at a low dose. And preferably with food. And then increase as tolerated.

Happy Friday!
__________________
Dx'd in 2000/Crohn's
Meds: Methotrexate
Supps: Folic Acid, L-Glutamine, D3, B12, Iron, Veggie Juicing
01-20-2017, 08:10 PM   #2
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
Unfortunately, fish oil is a blood thinner, so it makes sense - especially if your bowels are already fragile.
__________________
Severe IBS-M with gut dysmotility and lactose intolerance; Celiac disease
01-20-2017, 10:27 PM   #3
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Thank you for the warning
There are a lot of "natural" things that can act as drugs or cause harm
Always clear supplements with your GI first

Hope you feel better soon
__________________
DS - -Crohn's -Stelara
01-22-2017, 05:04 PM   #4
wildbill_52280
Senior Member
 
Join Date: Sep 2009
its a blood thinner!!
__________________
Learn How Fecal transplants restore good bacteria that regulate inflammation to induce remission and how it has potential to be a cure for IBD in the future. Follow the link below.
http://www.crohnsforum.com/showthread.php?t=52400
02-27-2017, 05:42 PM   #5
HappyDiver
 
Join Date: Aug 2016
Location: Victoria, Australia
This is a good warning. I do actually take 4000mg a day (I have joint issues due to hypermobility) but I'm not prone to blood in my stool so there should be no problems there. I actually didn't know about this blood thinner effect, and if my situation worsens I'll definitely take note!
Reply

Thread Tools


All times are GMT -5. The time now is 07:31 PM.
Copyright 2006-2017 Crohnsforum.com